Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Radiation and chemo done after brain tumor removal. Started getting bitter taste in mouth. Concerned

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2004
Answered : 1395 Questions
Question
My sister had a brain tumour removed Nov 13 2013 and after that had radiation and chemo now she has a very bitter taste in her mouth , what can she do so she can eat better again ? XXXXXXX
Posted Mon, 25 Feb 2013 in Cancer
 
 
Answered by Dr. Indranil Ghosh 1 hour later
Hi
Thanks for writing in.
Both radiation and chemo can cause change of taste sensation. The radiation induced change is pretty much permanent. There is no drug which can improve this.

What she can do is to have small and frequent meals, spiced adequately if that is not a problem, have lots of fruits and vegetables. Gradually she would become habituated to it.

I am afraid that is what I can suggest for now. I will be available for further followup queries, if any.
Above answer was peer-reviewed by
 
Follow-up: Radiation and chemo done after brain tumor removal. Started getting bitter taste in mouth. Concerned 1 hour later
So what you are saying that the bitterness will stay with her permanently?
 
 
Answered by Dr. Indranil Ghosh 18 hours later
Some of it will definitely go away with time but a part would remain.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor